Alert archive / New Mexico / Flash Flood Warnings in 2011
Flash Flood Warning 29, NWS Albuquerque, NM
NWS Albuquerque, NM issued this flash flood warning at Aug 2, 2011, 2:03 PM MDT for Colfax County, New Mexico. It was in force for 117 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 2, 2011, 2:03 PM MDT (20:03 UTC)
- Expired
- Aug 2, 2011, 4:00 PM MDT
- In force
- 117 min
- Issued by
- NWS Albuquerque, NM
- Area
- Storm-based polygon
- Flood severity
- None
County Colfax County, NM
The radar
The Pueblo radar (KPUX), 172 km from the middle of the area, began a volume at 20:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 2, 2:03 PM MDT | FLASH FLOOD | Raton, NM | NORTH UNDERPASS CLOSED DUE TO FLASH FLOOD. RATON CREEK SPILLING OVER. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 8.1 hours before the alert went out and 283 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- -321 J/kg
- Mixed-layer LCL
- 1772 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -9 m²/s²
- 0-3 km storm-relative helicity
- 64 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
571 WGUS55 KABQ 022003 FFWABQ NMC007-022200- /O.NEW.KABQ.FF.W.0029.110802T2003Z-110802T2200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE ALBUQUERQUE NM 203 PM MDT TUE AUG 2 2011 THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A * FLASH FLOOD WARNING FOR... NORTH CENTRAL COLFAX COUNTY IN NORTHEAST NEW MEXICO * UNTIL 400 PM MDT * AT 158 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN FROM THUNDERSTORMS OVER AND NEAR RATON. THE STORMS PRODUCING VERY HEAVY RAIN WERE MOVING VERY SLOWLY NORTH. FLOODING WAS REPORTED IN RATON CREEK AND NORTH UNDERPASS WAS CLOSED DUE TO WATER. THIS WILL IMPACT THE TRACK FIRE BURN SCAR AS WELL AS SUGARITE CANYON STATE PARK...INTERSTATE 25 BETWEEN MILE MARKERS 455 AND 459...BARTLETT MESA AND COUNTY ROAD 25. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. && LAT...LON 3699 10456 3699 10435 3683 10436 3685 10457 $$
2 follow-up statements
798 WGUS75 KABQ 022117 FFSABQ FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 317 PM MDT TUE AUG 2 2011 NMC007-022200- /O.CON.KABQ.FF.W.0029.000000T0000Z-110802T2200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ COLFAX- 317 PM MDT TUE AUG 2 2011 ...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 400 PM MDT FOR NORTH CENTRAL COLFAX COUNTY... AT 312 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS WHICH PRODUCED VERY HEAVY RAIN IN RATON DURING THE PAST HOUR HAS WEAKENED AND REDEVELOPED TO THE EAST. HOWEVER... LIGHT RAIN AND RUNOFF WILL LIKELY CONTINUE IN PARTS OF RATON AND OVER THE SOUTHWEST PORTION OF THE TRACK FIRE BURN SCAR FOR THE NEXT HOUR BEFORE DIMINISHING. PRECAUTIONARY/PREPAREDNESS ACTIONS... RUNOFF FROM RAINFALL WILL CAUSE ELEVATED WATER LEVELS WITHIN VULNERABLE DRAINAGES IN AND DOWNSTREAM OF THE TRACK FIRE BURN AREA. DO NOT ATTEMPT TO DRIVE THROUGH FLOODED LOW WATER CROSSINGS. MANY FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. && LAT...LON 3699 10456 3699 10435 3683 10436 3685 10457 $$
824 WGUS75 KABQ 022201 FFSABQ FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 401 PM MDT TUE AUG 2 2011 NMC007-022211- /O.EXP.KABQ.FF.W.0029.000000T0000Z-110802T2200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ COLFAX- 401 PM MDT TUE AUG 2 2011 ...FLASH FLOOD WARNING HAS EXPIRED FOR NORTH CENTRAL COLFAX COUNTY... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE HEAVY RAINFALL HAD ENDED ACROSS THE WARNED AREA...AND THE FLASH FLOOD THREAT WAS DIMINISHING. SOME MINOR FLOODING MAY CONTINUE...BUT THE THREAT FOR FLASH FLOODING IS ENDING. THUS...THE FLASH FLOOD WARNING HAS BEEN ALLOWED TO EXPIRE. LAT...LON 3699 10456 3699 10435 3683 10436 3685 10457 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this flash flood warning went out at Aug 2, 3:24 AM MDT, 10 hours 39 minutes earlier.
Area forecast discussion, Aug 2, 3:24 AM MDT, 10 hours 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 324 AM MDT TUE AUG 2 2011 .DISCUSSION... WET WEATHER EXPECTED TODAY ACROSS THE WESTERN AND NORTHERN MOUNTAINS...THEN ALSO ACROSS THE NORTHEAST QUARTER OF THE STATE THIS AFTERNOON THROUGH TONIGHT. A SUBTROPICAL WAVE WILL LIFT GRADUALLY NORTHEASTWARD ALONG THE CONTINENTAL DIVIDE FROM AROUND GALLUP THIS MORNING INTO SOUTH CENTRAL CO TOWARD SUNSET...THEN SLOWLY THROUGH EAST CENTRAL CO TONIGHT. THE SYSTEM MAY EXIT EASTWARD ALONG THE NE/KS BORDER WEDNESDAY. A FRONT WILL ALSO DROP INTO NE NM TODAY...ADDING A FOCUS FOR THUNDERSTORMS ACROSS THE EAST. A FLASH FLOOD WATCH IS NOW IN EFFECT FOR RECENT BURN SCARS NORTH OF I-40...INCLUDING LOS CONCHAS...PACHECO...OSHA AND TRACK. LAST YEARS TECOLOTE SCAR WILL ALSO BE FAVORED FOR POTENTIALLY HEAVY RAIN AND THE RISK OF FLASH FLOODING. THUNDERSTORMS WITH LOCALLY HEAVY RAIN MAY START DURING THE LATE MORNING IN THE JEMEZ MOUNTAINS DUE TO THEIR CLOSER PROXIMITY TO THE SUBTROPICAL WAVE. THEN...THE RISK FOR LOCALLY HEAVY RAIN AND FLASH FLOODING WILL SHIFT EASTWARD TO INCLUDE THE REMAINDER OF THE AFOREMENTIONED BURN SCARS. THE FRONT WILL LINGER ACROSS NE NM TONIGHT WHILE THE WAVE PASSES VERY SLOWLY TO THE NORTH. THIS SHOULD KEEP AN ACTIVE NIGHT OF POTENTIALLY VERY WET STORMS IN THE FORECAST MAINLY FROM THE SANGRES EASTWARD. A FEW STRONG TO SEVERE STORMS WILL ALSO BE POSSIBLE ACROSS THE NE HIGHLANDS AND PLAINS THIS AFTERNOON AND ESPECIALLY TONIGHT IF SHEAR INCREASES ENOUGH WITH THE PASSING WAVE. AVAILABLE CAPE MAY BE A LIMITING FACTOR...TOO. DECREASED POPS FOR WEDNESDAY SINCE THE GFS RETURNED TO ITS PREVIOUSLY MORE PROGRESSIVE TIMING OF THE SUBTROPICAL WAVE AND THE WAVES EXIT INTO THE GREAT PLAINS. THE 500 MB HIGH PRESSURE CENTER WILL REMAIN OVER THE TX/AR BORDER WEDNESDAY...BUT DRIER AIR WILL BEGIN TO MOVE INTO NW NM FROM THE WEST IN THE WAKE OF THE SUBTROPICAL WAVE. MAINLY SCATTERED SHOWERS AND THUNDERSTORMS SHOULD LINGER OVER THE NE AS THE SUBTROPICAL WAVE EXITS AND THE BACK DOOR COOL FRONT MAY LINGER. MEANWHILE...SUBTROPICAL MOISTURE WILL CONTINUE TO POOL OVER THE SW MOUNTAINS TRIGGERING SCATTERED AFTERNOON AND EVENING STORMS. NOT AS CONFIDENT IN SCATTERED ACTIVITY ELSEWHERE WHERE MOISTURE WILL BEGIN TO DECREASE...AND THE FAR SE PLAINS SHOULD REMAIN DRY. LOOK FOR A GRADUAL DOWNTICK IN COVERAGE OF SHOWERS AND THUNDERSTORMS...AND A GRADUAL INCREASE IN HIGH TEMPERATURES...THURSDAY THROUGH THE WEEKEND AND INTO EARLY NEXT WEEK AS THE 500 MB RIDGE BEGINS TO BUILD BACK OVER NM AND MOISTURE RECYCLES AREAWIDE. BY SATURDAY THE CENTER OF THE 500 MB HIGH MAY REACH THE VICINITY OF GALLUP AND GRANTS...WHICH WOULD HAVE A SIGNIFICANT DRYING EFFECT ON NORTHWEST PARTS OF NM. HOWEVER...THIS POSITION MAY RESULT IN WEST OR NW FLOW OVER NE NM...WHICH WOULD ALLOW FOR A BACKDOOR COLD FRONT TO ENTER THE NE AND PROVIDE A FOCUS FOR THUNDERSTORMS SATURDAY AFTERNOON/EVENING...SUNDAY AFTERNOON/EVENING AND POSSIBLY MONDAY. SOME OF THESE STORMS MAY TURN SEVERE IF UPPER TROUGHS PASSING FROM THE CENTRAL ROCKIES ONTO THE GREAT PLAINS CAN INCREASE SHEAR ENOUGH. 44 && .AVIATION... THE EC/SE PLAINS EXTENDING TO THE SC MTS WILL REMAIN THE LEAST FAVORED REGIONS FOR SHRA/TSRA THIS FORECAST CYCLE WHERE VFR CONDS WILL PREDOMINATE...ALTHOUGH WE CANNOT RULE OUT ISOLD CONVECTION OVER/NEAR THE HIGHER TERRAIN. ELSEWHERE...AXIS OF DEEPEST MOISTURE/INSTABILITY WILL EXTEND FROM THE UPPER GILA REGION IN SW NM NEWD TO NC/NE NM. THE MONSOON PLUME WILL CONTINUE TO SLOWLY PIVOT TAKING ON MORE OF A WEST TO EAST ORIENTATION ACROSS THE AREA. MEANWHILE...A DISTURBANCE ALOFT EMBEDDED WITHIN THE MAIN PLUME WILL DRIFT NEWD TO NEAR THE NM/CO LINE DURING PEAK HEATING. AS A RESULT...THE NC MTS AND NE QUARTER LOOK TO BE THE MOST FAVORED REGIONS FOR AFTERNOON AND EVENING CONVECTION. ADDITIONALLY... ENHANCED BY A BACKDOOR COLD FRONT SAGGING SOUTHWARD FROM EASTERN COLORADO...A FEW STRONG TO SEVERE STORMS WILL BE POSSIBLE FROM THE NORTHEAST HIGHLANDS /KLVS TO KRTN/ TO KCAO AFT 21Z AND POSSIBLY EXTENDING PAST 06Z TONIGHT. EXPECT SCT TO NMRS MVFR CIGS/VSBYS IN TSRA AND SFC WND GUSTS GENERALLY AOB 40KT BETWEEN 19Z AND 03Z ACROSS WRN/NRN AREAS...WITH LINGERING MVFR CONDITIONS ACROSS THE NORTHEAST QUARTER 03Z-09Z. NEXT AVIATION DISCUSSION SCHEDULED FOR 21Z. && .FIRE WEATHER... THE MONSOON MOISTURE PLUME WILL CONTINUE TO SLOWLY PIVOT TAKING ON MORE OF A WEST TO EAST ORIENTATION ACROSS THE AREA TODAY. WATER VAPOR IMAGERY CLEARLY SHOWS DRIER/MORE STABLE AIR WRAPPING INTO THE SOUTHEAST QUARTER AND FAR SOUTHERN PORTIONS OF NEW MEXICO IN THE CLOCKWISE FLOW AROUND THE MAIN UPPER HIGH CENTERED OVER THE SOUTHERN PLAINS STATES. AS A RESULT...THE SC/SE WILL BE THE LEAST ACTIVE PART OF THE AREA WITH ISOLATED CONVECTION OVER/NEAR THE HIGHER TERRAIN OF ZONE 107 AND WESTERN AREAS OF ZONE 108. ELSEWHERE...AXIS OF DEEPEST MOISTURE WILL EXTEND FROM THE UPPER GILA REGION IN SW NM NEWD TO NC/NE NM. MODELS CONSISTENT SHOWING A NICE SWATH OF MODERATE TO LOCALLY HEAVY THUNDERSTORM RAINFALL THIS AFTERNOON/EVENING FROM NEAR/JUST EAST OF THE CONTINENTAL DIVIDE IN WC NEW MEXICO TO THE JEMEZ MTS/SAN PEDRO WILDERNESS TO THE SOUTHERN SAN JUANS. THIS REGION WILL BENEFIT FROM ENHANCED LIFT/INSTABILITY ASSOCIATED WITH A COMPACT DISTURBANCE ALOFT EMBEDDED WITHIN THE MONSOON PLUME THAT WILL DRIFT INITIALLY TOWARD THE NORTHEAST THEN MORE EAST TO NEAR THE NM/CO LINE DURING PEAK HEATING. CONFIDENCE IN THIS OVERALL PATTERN EVOLUTION IS FAIR AT BEST...BUT ALL INDICATIONS POINT TOWARD AN UPTICK IN THUNDERSTORM COVERAGE OVER NC/NE NEW MEXICO TODAY AS COMPARED TO MONDAY. BASED ON THE LATEST MODEL/SATELLITE TRENDS...WE HAVE ELEVATED THE THREAT OF FLASH FLOODING FOR THE LAS CONCHAS...PACHECO...OSHA AND TRACK BURN SCARS AND HAVE POSTED WATCHES FOR TODAY. THE THREAT WILL EXPAND AND LIKELY INTENSITY DURING THE EVENING HOURS OVER NC/NE NEW MEXICO. THE TRACK FIRE AREA IN PARTICULAR COULD BE ESPECIALLY HARD HIT DURING THE EVENING AND POSSIBLY INTO THE EARLY MORNING HOURS WEDNESDAY WITH NOT ONLY LOCALLY HEAVY RAINFALL BUT ALSO THE THREAT FOR ISOLATED SEVERE STORMS WITH LARGE HAIL AND DAMAGING WINDS. THE OTHER WEATHER PLAYER WILL BE A BACKDOOR COLD FRONT THAT WILL SAG SOUTHWARD FROM EASTERN COLORADO. THIS FRONT WILL PROVIDE AN ADDITIONAL FOCUS FOR SHOWERS AND THUNDERSTORMS FROM THE EAST SLOPES OF THE SANGRE DE CRISTO MOUNTAINS EASTWARD TO THE FAR NORTHEAST PLAINS LATE TODAY AND MORE LIKELY DURING THE EVENING. THE FRONT WILL CONTINUE TO SAG SOUTHWARD INTO WEDNESDAY...SETTING THE STAGE FOR ANOTHER ACTIVE ROUND OF THUNDERSTORMS ACROSS THE NORTHEAST FOR WEDNESDAY PM. OTHERWISE THE WESTERN PORTION OF THE UPPER RIDGE WILL SLOWLY REBUILD OVER NEW MEXICO WEDNESDAY INTO THURSDAY...WHICH SUPPORTS A GENERAL DOWNWARD TREND IN SHOWER AND THUNDERSTORM COVERAGE FOR THE MID-WEEK STRETCH. THUS MORE OF A CLASSIC RECYCLE MODE FORECAST. EAST CANYON WINDS MAY DEVELOP ALONG THE CENTRAL VALLEY CORRIDOR WEDENSDAY MORNING AND MORE LIKELY WEDNESDAY EVENING BRINGING A REJUVENATED MOISTURE POOL WESTWARD. THIS MAY RESULT IN INCREASED ACTIVITY FOR CENTRAL AREAS BY THURSDAY. OTHERWISE A DOWNWARD TREND IN COVERAGE ON TARGET FOR WED/THU. DRIER WESTERLIES ALOFT REMAIN FORECAST TO IMPACT THE FOUR CORNERS AND POSSIBLY THE NORTHWEST THIRD OF NEW MEXICO BY LATE WEEK...WITH THE UPPER RIDGE FLATTENING AND SHIFTING WEST AND SOUTHWARD. THIS WOULD REDUCE THE NUMBER AND AREAL COVERAGE OF AFTERNOON AND EARLY NIGHTTIME THUNDERSTORMS. DAYTIME TEMPERATURES WILL CONTINUE TO RANGE FROM NEAR TO ABOVE AVERAGE THROUGH THIS WEEKEND. && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 90 63 93 65 / 30 30 20 30 DULCE........................... 86 53 85 53 / 50 40 30 30 CUBA............................ 85 56 87 55 / 70 50 40 30 GALLUP.......................... 84 54 87 57 / 50 30 20 30 EL MORRO........................ 79 51 83 53 / 70 30 40 30 GRANTS.......................... 85 57 88 57 / 60 30 30 30 QUEMADO......................... 80 54 83 56 / 50 40 40 30 GLENWOOD........................ 89 61 92 63 / 10 30 20 20 CHAMA........................... 78 51 77 51 / 60 50 40 40 LOS ALAMOS...................... 82 61 82 62 / 50 50 40 30 PECOS........................... 82 57 81 57 / 30 50 50 30 CERRO/QUESTA.................... 81 51 76 52 / 60 60 50 40 RED RIVER....................... 71 48 69 48 / 80 60 50 30 ANGEL FIRE...................... 74 48 71 47 / 70 60 50 30 TAOS............................ 86 54 80 55 / 50 60 50 30 MORA............................ 81 54 77 54 / 50 60 50 30 ESPANOLA........................ 89 59 88 59 / 40 50 30 30 SANTA FE........................ 85 59 85 59 / 40 50 30 30 SANTA FE AIRPORT................ 88 62 89 62 / 30 50 30 30 ALBUQUERQUE FOOTHILLS........... 89 64 90 64 / 20 40 30 30 ALBUQUERQUE HEIGHTS............. 91 69 92 69 / 20 40 20 30 ALBUQUERQUE VALLEY.............. 93 68 94 68 / 20 30 20 30 ALBUQUERQUE WEST MESA........... 93 66 95 66 / 20 40 20 30 LOS LUNAS....................... 93 65 93 65 / 20 30 20 30 RIO RANCHO...................... 92 63 91 63 / 20 40 30 30 SOCORRO......................... 95 64 93 65 / 20 20 20 30 SANDIA PARK/CEDAR CREST......... 87 60 87 61 / 30 40 50 40 TIJERAS......................... 89 59 89 60 / 20 40 40 30 MORIARTY/ESTANCIA............... 87 57 88 57 / 20 40 50 30 CLINES CORNERS.................. 87 60 86 61 / 30 40 50 30 GRAN QUIVIRA.................... 91 61 89 62 / 20 30 40 30 CARRIZOZO....................... 93 63 92 64 / 10 20 20 20 RUIDOSO......................... 85 57 83 58 / 20 20 30 20 CAPULIN......................... 83 59 83 59 / 60 60 50 30 RATON........................... 88 62 87 60 / 50 50 50 30 SPRINGER........................ 90 62 88 61 / 40 50 40 30 LAS VEGAS....................... 88 59 85 59 / 30 60 50 30 CLAYTON......................... 94 67 92 67 / 40 50 30 30 ROY............................. 90 64 88 64 / 30 50 30 30 CONCHAS......................... 98 71 95 71 / 10 40 20 20 SANTA ROSA...................... 97 68 94 69 / 5 40 20 20 TUCUMCARI....................... 102 72 98 71 / 10 30 10 20 CLOVIS.......................... 100 68 97 69 / 5 10 10 10 PORTALES........................ 100 70 98 70 / 5 10 5 10 FORT SUMNER..................... 100 70 98 71 / 5 10 10 10 ROSWELL......................... 102 71 101 72 / 5 5 5 10 PICACHO......................... 96 63 95 64 / 5 10 20 20 ELK............................. 89 58 87 59 / 10 10 20 20 && .ABQ WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH FROM 10 AM MDT THIS MORNING THROUGH THIS EVENING FOR THE FOLLOWING ZONES...NMZ511-512-514-527. && 44/41
Hazardous weather outlook, Aug 2, 6:23 AM MDT, 7 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 623 AM MDT TUE AUG 2 2011 NMZ501>540-031200- NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS- NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS- WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS- SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS- WEST SLOPES SANGRE DE CRISTO MOUNTAINS- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET- EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY- LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA- LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY- CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY- SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA- FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY- HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY- QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY- CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY- 623 AM MDT TUE AUG 2 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. HOWEVER... SOME OF TODAYS THUNDERSTORMS WILL BE CAPABLE OF PRODUCING POTENTIALLY DAMAGING WINDS AND/OR LOCALLY HEAVY RAIN AT RATES OVER 1 INCH PER HOUR NORTH OF I-40. A FEW WET MICROBURSTS WITH LOCALIZED WIND GUSTS OVER 55 MPH WILL BE POSSIBLE. THE POTENTIAL ALSO EXISTS FOR FLASH FLOODING...ESPECIALLY ON RECENT BURN SCARS LIKE LAS CONCHAS...PACHECO...OSHA...TECOLOTE AND TRACK. EAST OF THE SANGRE DE CRISTO MOUNTAINS...A FEW THUNDERSTORMS COULD ALSO PRODUCING HAIL THE DIAMETER OF PENNIES OR NICKLES. THIS EVENING AND LATE TONIGHT...THE POTENTIAL FOR LOCALLY HEAVY RAIN WILL SHIFT EAST OF THE SANGRE DE CRISTO MOUNTAINS. A FEW STRONG TO SEVERE THUNDERSTORMS COULD ALSO PRODUCE DAMAGING WINDS AND LARGE HAIL IN COLFAX AND UNION COUNTIES. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. HOWEVER... THURSDAY AFTERNOON AND EVENING A FEW STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS THE NORTHEAST PLAINS. DAMAGING WINDS AND LARGE HAIL WILL BE THE PRIMARY THREATS. WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS... WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TONIGHT IN COLFAX AND UNION COUNTIES DUE TO THE POTENTIAL FOR SEVERE THUNDERSTORMS. ADDITIONALLY...SPOTTER ACTIVATION MAY BE REQUIRED THURSDAY AFTERNOON AND EVENING ACROSS THE NORTHEAST PLAINS DUE TO THE POTENTIAL FOR SEVERE THUNDERSTORMS. 44
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 1, 6:01 PM MDT | Special Weather Statement | ABQ | Los Alamos | 29 min |
| Aug 1, 6:23 PM MDT | Areal Flood Advisory | ABQ | Los Alamos, Sandoval | 112 min |
| Aug 1, 6:54 PM MDT | Areal Flood Advisory | ABQ | Santa Fe | 2 hr |
| Aug 2, 5:11 AM MDT | Flash Flood Watch | ABQ | 17 hr | |
| Aug 2, 1:22 PM MDT | Areal Flood Advisory | ABQ | Colfax | 113 min |
| Aug 2, 2:01 PM MDT | Areal Flood Advisory | ABQ | Harding, Mora, San Miguel | 119 min |
| Aug 2, 2:26 PM MDT | Areal Flood Advisory | ABQ | Catron, Socorro | 2 hr |
| Aug 2, 3:02 PM MDT | Areal Flood Advisory | ABQ | Taos | 118 min |
| Aug 2, 3:10 PM MDT | Areal Flood Advisory | ABQ | Colfax, Union | 110 min |
| Aug 2, 3:23 PM MDT | Areal Flood Advisory | ABQ | Socorro | 112 min |
| Aug 2, 4:09 PM MDT | Areal Flood Advisory | ABQ | Rio Arriba, Sandoval | 111 min |
| Aug 2, 4:15 PM MDT | Areal Flood Advisory | ABQ | Colfax, Union | 2 hr |
| Aug 2, 4:29 PM MDT | Special Weather Statement | ABQ | Socorro | 31 min |
| Aug 2, 4:35 PM MDT | Special Weather Statement | ABQ | Union | 25 min |
| Aug 2, 4:55 PM MDT | Areal Flood Advisory | ABQ | Sandoval | 110 min |
| Aug 2, 5:29 PM MDT | Areal Flood Advisory | ABQ | Cibola | 2 hr |
| Aug 2, 5:48 PM MDT | Areal Flood Advisory | ABQ | Rio Arriba, Sandoval | 117 min |
Nearby
Flash Flood Warnings in New Mexico, 2011Every flash flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.